Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 24, NWS Nashville, TN

December 23, 2017Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this river flood warning at Dec 23, 2017, 1:21 PM CST for Montgomery County, Robertson County, Tennessee. It took effect at Dec 23, 2017, 10:10 PM CST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2017, 1:21 PM CST (19:21 UTC)
In effect from
Dec 23, 2017, 10:10 PM CST
Expired
Dec 24, 2017, 12:32 PM CST
In force
14 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Port Royal (PORT1). The gauge peaked at 30.07 ft at Dec 23, 2017, 10:00 PM CST.

actionminormoderate10203012/2312/2412/25
Action stage
25 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

573 
WGUS44 KOHX 231921
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
121 PM CST Sat Dec 23 2017

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Red River At Port Royal AFFECTING Montgomery and Robertson Counties

.Recent heavy rains have caused rises along the Red river at Port Royal. The
river is expected to rise into Minor Flood Stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-147-240721-
/O.NEW.KOHX.FL.W.0024.171224T0410Z-171224T1832Z/
/PORT1.1.ER.171224T0410Z.171224T0600Z.171224T1232Z.NO/
121 PM CST Sat Dec 23 2017

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Red River At Port Royal
* From this evening until Sunday afternoon.
* At 12PM Saturday the stage was 23.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise to near 
  34.6 feet by after midnight tomorrow. The river will fall below flood stage by
  late Sunday.
* At 33.0 feet...Flooding of Port Royal State Park begins.
* At 30.0 feet...Low lying agricultural areas along the Red River from the 
  Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher 
  Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin 
  to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is 
  completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and 
  picnic area at Port Royal State Park.



&&



LAT...LON  3655 8737 3655 8724 3659 8713 3653 8713
      3652 8724 3652 8736             

$$
2 follow-up statements
606 
WGUS84 KOHX 240250
FLSOHX
Flood Statement
National Weather Service Nashville TN
850 PM CST Sat Dec 23 2017

...The flood warning continues for the following rivers in Tennessee...

  Red River At Port Royal AFFECTING Montgomery and Robertson Counties 
 
. Recent heavy rains have caused rises along the Red River at Port Royal. The
river is expected to rise into Minor Flood Stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-147-241450-
/O.CON.KOHX.FL.W.0024.171224T0347Z-171224T1832Z/
/PORT1.1.ER.171224T0347Z.171224T0600Z.171224T1100Z.NO/
850 PM CST Sat Dec 23 2017

The Flood Warning continues for
  The Red River At Port Royal
* From tonight until Sunday afternoon.
* At 8 PM Saturday the stage was 29.7 feet.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast to rise above flood stage tonight. The river will fall below flood stage by Sunday
  afternoon. 
* At 30.0 feet...Low lying agricultural areas along the Red River from the 
  Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher 
  Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin 
  to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is 
  completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and 
  picnic area at Port Royal State Park.


&&



LAT...LON  3655 8737 3655 8724 3659 8713 3653 8713
      3652 8724 3652 8736             

$$
872 
WGUS84 KOHX 241447
FLSOHX
Flood Statement
National Weather Service Nashville TN
847 AM CST Sun Dec 24 2017

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Red River At Port Royal AFFECTING Montgomery and Robertson Counties
 
.The river has dropped below flood stage and will continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC125-147-241517-
/O.CAN.KOHX.FL.W.0024.000000T0000Z-171224T1447Z/
/PORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CST Sun Dec 24 2017

The Flood Warning is cancelled for
  The Red River At Port Royal
* Until 12/31 17:59.
* At 08AM Sunday the stage was 28.5 feet...and falling.
* Flood stage is 30.0 feet.
* At 30.0 feet...Low lying agricultural areas along the Red River from the 
  Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher 
  Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin 
  to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is 
  completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and 
  picnic area at Port Royal State Park.



&&



LAT...LON  3655 8737 3655 8724 3659 8713 3653 8713
      3652 8724 3652 8736             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 23, 11:55 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Dec 23, 11:55 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1155 AM CST Sat Dec 23 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Cold front currently just east of BNA moving very slowly east as
weak wave along it down in NW AL slows its progress. Heavy/Flooding
rains associated nearly off the plateau...and it as well as the
frontal boundary expected to continue eastward movement. Light
trailing showers still possible into midday...but mainly north of
I-40. Temps dropping rapidly behind boundary and most location
already seen high temp of the day.

Flooding of some rivers and streams likely to continue the next
few days but flash flooding threat very minimal at this point.
Thus cancelled the FF Watch.

Will need adjust temps...likely a few times depending. Pops
lowered for the afternoon...as just the plateau to see any more
precip after 18-19Z.

&&

.AVIATION...
18Z TAF DISCUSSION.

Passing frontal boundary now near CSV...with associated heavy precip
well east. In its wake however...Deck of low CIGs extents well up
stream...as well as light showers/patchy drizzle. lingering deep
low-level moisture expected to keep conditions MVFR/IFR mainly
with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle
development again probable. VSBY may improve after 14z/SUN but
CIGs likely to remain low.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1006 AM CST Sat Dec 23 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-241130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1006 AM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some rivers and bigger streams will remain in flood today and
tonight. Most smaller streams have peaked and are expected to
drop below flood stage by evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 23, 7:49 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 N HENDERSONVILLE      36.33N  86.60W
12/23/2017                   SUMNER             TN   EMERGENCY MNGR

            10 ROADS FLOODED AND CLOSED ACROSS SUMNER COUNTY
            INCLUDING SAUNDERSVILLE ROAD NEAR GEORGE A WITTEN SCHOOL

&&

EVENT NUMBER OHX1700928

SHAMBURGER
Local storm report, Dec 23, 8:30 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      5 S WATERTOWN           36.03N  86.14W
12/23/2017                   WILSON             TN   EMERGENCY MNGR

            SEVERAL ROADS WERE IMPASSABLE IN THE SOUTHEAST PORTION
            OF WILSON COUNTY.

&&

EVENT NUMBER OHX1700929

MR3
Local storm report, Dec 23, 10:31 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      SPRING HILL             35.74N  86.92W
12/23/2017                   MAURY              TN   EMERGENCY MNGR

            OLD KEDRON RD NEAR DUPLEX RD IS CLOSED DUE TO WATER
            OVER THE ROAD.

&&

EVENT NUMBER OHX1700930

MR3
Local storm report, Dec 23, 10:35 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      1 SE GORDONSVILLE       36.17N  85.92W
12/23/2017                   SMITH              TN   FACEBOOK

            PARTS OF HICKMAN CREEK RD AND PLEASANT SHADE HIGHWAY
            ARE IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1700931

MR3
Local storm report, Dec 23, 10:44 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      4 WNW FRANKLIN          35.95N  86.91W
12/23/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER PHOTO SHOWED OLD HILLSBORO RD AT LEIPERS FORK
            IS IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1700932

MR3
Local storm report, Dec 23, 12:48 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      LEWISBURG               35.45N  86.79W
12/23/2017                   MARSHALL           TN   TRAINED SPOTTER

            DOUBLE BRIDGE RD. IMPASSABLE DUE TO HIGH WATER

&&

EVENT NUMBER OHX1700933

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:09 AM CSTRiver Flood AdvisoryOHXGiles41 hr
Dec 23, 12:19 AM CSTRiver Flood AdvisoryOHXLawrence9 hr
Dec 23, 12:51 AM CSTRiver Flood WarningOHXHickman3 days
Dec 23, 1:04 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 3:11 AM CSTSpecial Weather StatementOHXDavidson, Williamson49 min
Dec 23, 3:41 AM CSTSpecial Weather StatementOHXClay, Macon, Smith, Trousdale, Wilson49 min
Dec 23, 3:54 AM CSTSpecial Weather StatementOHXRutherford, Williamson51 min
Dec 23, 3:58 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 4:00 AM CSTRiver Flood AdvisoryOHXPerry10 hr
Dec 23, 5:10 AM CSTRiver Flood AdvisoryOHXDavidson6 hr
Dec 23, 5:15 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:30 AM CSTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne3 hr
Dec 23, 5:31 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:47 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson32 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXCheatham11 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXHickman9 hr
Dec 23, 6:02 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Dec 23, 6:08 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford67 min
Dec 23, 6:15 AM CSTRiver Flood AdvisoryOHXDavidson2 hr
Dec 23, 6:56 AM CSTAreal Flood AdvisoryOHXHouston, Montgomery, Robertson, Stewart2 hr
Dec 23, 7:07 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 9:10 AM CSTRiver Flood AdvisoryOHXCheatham5 hr
Dec 23, 10:09 AM CSTRiver Flood AdvisoryOHXDavidson7 hr
Dec 23, 10:23 AM CSTRiver Flood AdvisoryOHXBedford7 hr
Dec 23, 1:14 PM CSTRiver Flood AdvisoryOHXMaury36 hr
Dec 23, 1:37 PM CSTRiver Flood WarningOHXPerry69 hr
Dec 23, 1:57 PM CSTRiver Flood AdvisoryOHXLawrence14 hr
Dec 23, 2:15 PM CSTRiver Flood WarningOHXCheatham21 hr
Dec 23, 2:23 PM CSTRiver Flood WarningOHXHickman24 hr
Dec 23, 4:41 PM CSTRiver Flood AdvisoryOHXPerry, Wayne12 hr

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.